Log in to post a reply
Oct 30, 2012 06:03AM
Being 47 at diagnosis, I was perimenopausal before starting tamoxifen then gradually became postmenopausal while on it. Went through joint and muscle pains that sometimes subsided completely for weeks at a time, only to come back again. I didn't know if it was the tamoxifen or fluctuating estrogen levels causing all this. I did 3 years of it and then stopped for good about 8 months ago. I waited 4 months before starting on aromasin. With this, I started noticing joint and muscle pain all over, but especially in my feet, which made walking painful. Never had this problem before. And the sleep disruption on this was worse than it already had been on tamoxifen.
So after 2 months I decided that my body needed whatever little natural estrogen it still makes and stopped the aromasin. I've noticed that I have a harder time doing long hikes like I've always liked to do. In the past several months, I just have this general feeling all over like things have become more fragile and feel as if I'm overstraining muscles much more easily even though I keep up with my stairclimbing, cardio at the gym, and yoga to stay limber. Holding yoga positions has suddenly become really difficult and I can't walk more than a mile or so before my feet start really hurting. Hoping that all this isn't permanent and just going to go more downhill as I age (I'm 51 now). I'm really hoping that some of it is lingering effects of antiestrogen therapy that maybe I can recuperate in time.
If I hadn't gotten breast cancer, I might have gone onto some bioidentical type estrogen replacement to deal with the effects of menopause, but nobody will prescribe that, so for myself, with a stage 1, grade 1 cancer, I'm satisfied to be done with hormonal therapy after a little over 3 years.
4/2008, IDC, <1cm, Stage I, Grade 1, 0/4 nodes, ER+/PR+, HER2-
4/6/2008, IDC, <1cm, Stage Ib, Grade 1, 0/4 nodes, ER+/PR+, HER2-
05/20/2008 Lumpectomy (Left)